MAUDE Adverse Event Report: COOK INC TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient had a turbo-ject standard power injectable picc line implanted on an unspecified date.The picc line broke at the junction of the catheter and the base.It is opined that the device was explanted, however no further event information was provided.A section of the device did not remain inside the patient¿s body.The device is available for evaluation however it has not been received by the manufacturer as of the date of this report.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, instructions for use, specifications and visual examination of the returned device was conducted during the investigation.The device was returned for evaluation and visual inspection revealed that the clear tubing was completely separated from the purple hub.It was determined that the failure originated at the molded transition between the silicone extension tubing and the over-molded plastic hub.A document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The turbo-ject standard power injectable picc line picc is shipped with instructions for use that clearly states the proper warnings, precautions and instructions for use.Based on the provided information and evaluation of the returned device, a definitive root cause cannot be established or reported at this time.Measures have been initiated to address this issue.

Brand Name
TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6537060
Report Number1820334-2017-00879
Device Sequence Number16551006
Product Code LJS
UDI-Device Identifier00827002037779
UDI-Public(01)00827002037779(17)181006(10)7338643
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICS-4.0-CT-NT-1110
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/06/2017
Supplement Date Received by Manufacturer07/14/2017
Initial Report FDA Received Date05/02/2017
Supplement Report FDA Received Date07/25/2017
Patient Sequence Number1